Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Child is having diarrhea. what to do?

Feb 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 3176 Questions
My daughter is three months,, I think she has diarrhea as she had 7 dirty diapers for the last 12 hrs. What should i do? Thanks
Posted Mon, 28 Oct 2013 in Child Health
Answered by Dr. E Venkata Ramana 1 hour later
Brief Answer:
maintain hydration of the child.

Detailed Answer:

Thank you for your query on Healthcare Magic.

The mainstay of treatment in diarrhoea is to maintain the hydration of the child.

Breastfeeding should be given frequently to prevention the dehydration.

Give sips of oral rehydration solutions such as Pedialyte to maintain hydration of the child.

Monitor the child hydration status by activity, urine output, and moisture of oral cavity and tongue.

Oral probiotics and zinc can be given to decrease the loose stools with the prescription from the Pediatrician.

Stool to be given for tests such as routine examination and for culture and sensitivity to look for the type of infection.

Therefore I advice you to consult the Pediatrician for examination and treatment.

Hope I have answered your query, if you have any clarification please let me know.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor